Texas, 2007

Flash Flooding in Texas, July 8, 2007

July 8, 2007 · NWS SHV · 3 events in 2 counties and zones

The upper level trough of low pressure which continued to plague northeast Texas remained anchored across north Texas into southwest Arkansas and northwest Louisiana. This system continued to advect deep tropical moisture from the Gulf of Mexico northward into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$260,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The upper level trough of low pressure which continued to plague northeast Texas remained anchored across north Texas into southwest Arkansas and northwest Louisiana. This system continued to advect deep tropical moisture from the Gulf of Mexico northward into the region. The result was continued flooding rainfall across northeast Texas on the 8th of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 10:00 AM CST, 29 minutes earlier.

Area forecast discussion, Jul 8, 10:00 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT SUN JUL 8 2007

.DISCUSSION...

RADAR SHOWS A CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE EAST TEXAS
LAKES AREA.  THIS ACTIVITY LOOKS TO CONTINUE A SLOW MOVEMENT TOWARD
THE EAST...AND MAY HAMPER OR AGGRAVATE PREVIOUS FLOOD PROBLEMS IN
EAST TEXAS. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR CHEROKEE
COUNTY UNTIL 245 PM...AND A FLASH FLOOD WATCH WILL BE ISSUED FOR
PARTS OF EAST TEXAS THIS AFTERNOON. THE NAM SHOWS A DECENT VORT MAX
MOVING THROUGH THE EAST TEXAS LAKES AREA TODAY...INTERACTING WITH
DEEP MOISTURE GENERALLY SOUTH OF I20.  MUCH OF THE THUNDERSTORM
ACTIVITY TODAY IS EXPECTED TO REMAIN GENERALLY SOUTH OF I20...BUT
THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE AS A SIGNIFICANT AMOUNT
MOISTURE PERSIST IN THE BOUNDARY LAYER. UPDATE SHOULD BE OUT BY
1130 AM.

ELEVEN

&&

.AVIATION...

A CLUSTER OF THUNDERSTORMS MOVING INTO THE EAST TEXAS LAKES AREA
WILL AREA TERMINALS THIS MORNING AND AFTERNOON. TEMPORARY IFR FLIGHT
CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS. MOST OF THE
PRECIPITATION TODAY IS EXPECTED TO REMAIN SOUTH OF I20...SO VFR
CONDITIONS PREVAIL IN MOST TAFS. FOR THE MOST PART I WILL CONTINUE
THE GOING TREND OF CURRENT TAF AT 18Z ISSUANCE...BUT ADJUSTMENTS
WILL BE MADE ACCORDING TO TSRA ACTIVITY. /11/

&&

.UPDATED POINT TEMPS/POPS...
SHV  90  72  91  73 /  50  20  30  20
MLU  90  71  91  71 /  50  20  30  20
DEQ  92  68  91  70 /  20  20  30  20
TXK  91  72  91  72 /  20  20  30  20
ELD  91  71  91  70 /  20  20  30  20
TYR  88  73  90  73 /  50  20  30  20
GGG  88  71  91  71 /  50  20  30  20
LFK  87  73  91  72 /  50  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Jul 8, 4:38 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT SUN JUL 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
538 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.

02

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 16:27 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Cherokee

When
July 8, 10:29 AM CST to 1:45 PM CST
Where
Cherokee County, Jacksonville
Cause
Heavy Rain
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
31.950, -95.270

Hwy. 79 was closed near Jacksonville, Texas due to high water. Nearly 20 homes suffered flood damage when Lake Jacksonville rose two feet above normal. The lake had to be closed as several secondary roadways leading into and around the lake were flooded.

Flash Flood, Cherokee

When
July 8, 11:05 AM CST to 1:45 PM CST
Where
Cherokee County, Rusk
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.800, -95.150

Hwy. 84 near Rusk was closed due to high water. Numerous areas flooded and the Texas State Railroad track between Maydelle and Rusk sustained serious flood damage as an embankment washed out near county road 2108.

Flash Flood, Smith

When
July 8, 11:13 AM CST to 2:45 PM CST
Where
Smith County, Tyler
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.350, -95.300

Several streets and roads flooded around town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39873, 39874, 39876.